Translator Disclaimer
October 2003 First passage percolation has sublinear distance variance
Itai Benjamini, Gil Kalai, Oded Schramm
Ann. Probab. 31(4): 1970-1978 (October 2003). DOI: 10.1214/aop/1068646373

Abstract

Let $0 < a < b < \infty$, and for each edge e of $\Z^d$ let$\omega_e=a$ or $\omega_e=b$, each with probability $1/2$,independently. This induces a random metric $\dist_\omega$on the vertices of $\Z^d$, called first passage percolation. We prove that for $d>1$, the distance $\dist_\omega(0,v)$ from the originto a vertex $v$, $|v|>2$, has variance bounded by $C|v|/\log|v|$,where $C=C(a,b,d)$ is a constant which may only depend on a, band d. Some related variants are also discussed.

Citation

Download Citation

Itai Benjamini. Gil Kalai. Oded Schramm. "First passage percolation has sublinear distance variance." Ann. Probab. 31 (4) 1970 - 1978, October 2003. https://doi.org/10.1214/aop/1068646373

Information

Published: October 2003
First available in Project Euclid: 12 November 2003

zbMATH: 1087.60070
MathSciNet: MR2016607
Digital Object Identifier: 10.1214/aop/1068646373

Subjects:
Primary: 60K35
Secondary: 28A35, 60B15, 60E15

Rights: Copyright © 2003 Institute of Mathematical Statistics

JOURNAL ARTICLE
9 PAGES


SHARE
Vol.31 • No. 4 • October 2003
Back to Top